Para Optometric Class Descriptions

Friday June 8th, 2018 9-10 am: Miracle of Sight; What is Visual Perception 
1 hour, Phillip Weber

This course will review the importance of light to sight perception. Image formation and refraction will be reviewed.  The physiology of the refractive structures and the neural structures of the eye; along with their contribution to sight are discussed. The creation of electrical impulses through photo transduction will be covered.  Color vision, both trichromatic theory and opponent process theory will be addressed. The Gestalt Principles of figure, ground, proximity, closure, similarity, continuity and simplicity will be explored. Depth perception, binocular and monocular cues, perspective, perceptual constancy all will be touched on. Some areas and pathways of the brain responsible for visual processing and what each area contributes to perception will also be reviewed. Optical illusions and afterimages will be demonstrated along with other interesting optical illusions.

Friday June 8th 2018, 10-11 am: Building Skills for Better Patients Results  
1 Hour , Phillip Weber
Course Description: Many optician training programs focus on teaching the skills necessary to increase multiple pair sales.  Most opticians already possess those skills.  The challenge is for them to continue to building on those skills and to consistently practice them when working with their patients.  This course was designed to help opticians build on skills that they already have and focus not on sales but on successful and consistent patient interactions.  At the completion of this course all participants will receive a hand out that will allow them to work on building 4 specific skills over a 4 period of 4 weeks.

Friday June 8th, 2018 11- 12 pm: The Full Prism Spectrum
1 hour, Phillip Weber

Course Description: This course reviews various topics related to prism. Participants will understand how light travels through a prism and how this principle is used in corrective lenses. They will understand why prism is prescribed for strabismus or vertical imbalance as well as how to calculate vertical imbalance. Unwanted prism in a lens and its effect will be understood. Utilization of a lensometer to verify prism in a lens will be understood.

Friday June 8th, 2018 4- 5 pm : Dealing with Difficult Patients
1 hour, Lynn Lawrence CPOT

Course Description: The purpose of this lecture is to aid staff members in diffusing difficult patients without offending, while maintaining control.  It will identify tools and techniques using in most situations.  This course is inter-active and requires participation.

Friday June 8th, 2018 5-6 pm : Turnover Means Start Over
1 hour, Lynn Lawrence CPOT

Course Description: This lecture is designed to identify the value of employee retention and the harmful effects of employee turnover.  The course objective is to assist attendees in ways to develop a staff into a motivated team that has focus and direction.  This course will identify methods on “How to Assist the Staff” in staying away from the pitfalls that caused conflict and dissention amongst staff members.  This course can assist officer managers in slowing down turnover even in a busy practice.


Saturday June 9th, 2018 8-9am : What is Blood Pressure All About?
1 hour, Lynn Lawrence CPOT

Course Description: This lecture will cover taking a blood pressure and the techniques used in taking a manual blood pressure.  The lecture will also include a demonstration on taking a manual blood pressure and an open discussion on when, how, and where you should take a blood pressure.

Saturday June 9th, 2018 9-10 am : Transpositions and Conversions
1 hour, Lynn Lawrence CPOT

Course Description: This course is designed to teach the beginner how to transpose both minus and plus cylinders.  It will also teach how to convert to near vision only and intermediate distances.  This course will assist in the common everyday optical math.  A 15 question test will be given in the course to allow attendees to prove themselves.

*** Special Classes combined with ODs in the Main Ballroom****
 
 1:00-3:00 pm: combined course w Docs: The Ultimate Practice II
2 hours,  Lynn Lawrence CPOT
Course Description: This course is designed to be a more in-depth course to assist the attendees in understanding the primary requirements for a thriving practice. A handout is given and key points for making a practice more practical are discussed. The course will cover the key and critical elements within a practice that are required for an efficient practice.

3:00-5:00 pm: combined course w Docs: How to Implement Organizational Change
2 hour,  Lynn Lawrence CPOT
Course Description: The background of this course is designed to assist the attendees in understanding the value of planning organizational change and how to avoid some common pitfalls associated with organizational change. The course will cover the key and critical elements which need to be addressed when making changes to processes or structure within a practice

5:00-6:00 pm: combined course w Docs: How To Conduct a Staff Meeting
1 hour,   Lynn Lawrence CPOT
Course Description: This lecture is design to assist office personnel in understanding the value of a staff meeting. The course identifies the How To on conducting effective staff meetings from planning, to set-up, and the execution of an effective staff meeting. THE COURSE IS INTERACTIVE and an outline for on office agenda will be provided.